MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent as used during an endoscopic retrograde cholangiopancreotography (ercp) procedure in the sphincter of oddi performed on (b)(6) 2017.According to the complainant, during procedure, when attempted to place the flexima rx biliary stent, the guide catheter completely broke off inside the patient and separated from the delivery system.The broken piece of guide catheter was removed with biopsy forceps.However the procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent as used during an endoscopic retrograde cholangiopancreotography (ercp) procedure in the sphincter of oddi performed on (b)(6) 2017.According to the complainant, during procedure, when attempted to place the flexima rx biliary stent, the guide catheter completely broke off inside the patient and separated from the delivery system.The broken piece of guide catheter was removed with biopsy forceps.However the procedure was completed with this device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable.".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the pull wire is completely retracted and the proximal section of the pull wire is curved (bent) in the middle.The push catheter is bent in several locations.The guide catheter is detached, most proximal section is tapered indicating that it was properly attached to the pull wire during manufacturing and it is kinked in several locations.Based on the product analysis, most likely some procedural/anatomical factors were encountered during the procedure could have affected the device performance and its integrity.Most likely, the catheters and pull wire were kinked/bent due to some handling aspect of the device possibly manipulation of the device during procedure.With the catheters bound by kinks or bends there will be difficulty to retract the pull wire and if it is forcibly pulled, most likely that the guide catheter is going to be detached from the delivery system.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A dhr (device history record) review was performed and no deviation was found.Labeling review was performed and no anomalies were found. .

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7175527
Report Number3005099803-2018-00020
Device Sequence Number1447700
Product Code FGE
UDI-Device Identifier08714729337898
UDI-Public08714729337898
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberM00545590
Device Catalogue Number4559
Device Lot Number17771089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight77